I. A. Alavi, M.R.C.P.; V. K. G. Pillay, M.R.C.P.
This content is PDF only. Please click on the PDF icon to access.
Although diabetes mellitus is not uncommon in patients on highdose steroid treatment, ketoacidosis is distinctly rare. Indeed only a few patients have been reported, and the ketoacidosis was so mild that none required insulin. We have studied four patients with systemic lupus erythematosus (SLE) who developed diabetic ketoacidosis after treatment with large doses of steroids. All received at least 60 mg of prednisone for 2 to 8 months. In addition, two had been maintained on small doses for 1 and 10 years. Family history of diabetes mellitus was present in two. One patient was on chlorothiazide diuretic for several months,
Learn more about subscription options.
Register Now for a free account.
Alavi IA, Pillay VKG. Steroid-Induced Diabetic Ketoacidosis.. Ann Intern Med. 1970;72:787. doi: 10.7326/0003-4819-72-5-787_1
Download citation file:
Published: Ann Intern Med. 1970;72(5):787.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only